Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Multi-vitimins & HIV
Apr 4, 2006

I am not on meds @ this point altho my dr, asys I should be considering the possibiity soon as my cd4 count is down to 300. My question is do you beleive that vitamins such as Jamisons Mega-Vim Level 4 potency has any positive or negative impact on one's immune system?

Response from Dr. Henry

I recommend use of a standard multivitamin with minerals (such as a Centrum) . Hard data demonstrating benefit is modest but there is some literature showing that a vitamin provided modest clincal benefit (in a study in Africa) and that certain vitamin/mineral deficiencies are linked to progression of HIV disease. I am not convinced that "mega-vitamin" therapy is clearly better than standard (1-2 standard vitamins/minerals). I used more alternative therapies in the days prior to effective and better tolerated HIV regimens in order totry and counteract side effects which are now being seen less often with the newer regimens. KH



Previous
AZATHIOPRINE
Next
Diabetes caused by medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement